MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the marathon catheter encountered resistance at the distal section and broke.The patient was undergoing treatment for a spinal angio and embolization.It was noted that the patient's vessel tortuosity was mode rate.The access vessel was in the right groin with a 6mm diameter.It was reported that the physician injected onyx, and when they attempted to remove the catheter, they felt resistance and the catheter broke off at the distal end.A snare was used to retrieve the distal segment.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received reporting that the cause of the catheter break/difficult removal was unknown.It was hard to determine if the catheter was trapped in the onyx or the vessel.There is an onyx cast in the vessel.The catheter broke off.Additional information was received reporting the original intended procedure was diagnostic spinal angiogram, right t11 spinal arteriovenous fistula onyx 18 embolization.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22187342
Report Number2029214-2025-01358
Device Sequence Number8617557
Product Code MFE
UDI-Device Identifier00847536006171
UDI-Public00847536006171
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2026
Device Model Number105-7100-060
Device Catalogue Number105-7100-060
Device Lot NumberB677382
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/11/2025
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight59 KG